MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42521E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the sets would not infuse, and returned two used sets of material 42521e and lot 23109021.Upon initial visual examination, the set(s) had no defects or abnormalities.The sets were setup to prime with water, and the failure mode of occlusion was verified.It appeared the occlusion started at the drip chamber/tubing connection.Examination under a microscope found there to be excess solvent below the drip chamber.The manufacturing site confirmed the root cause of occlusion to be excess solvent.The excess solvent was caused by an issue with the solvent dispenser, and since this batch was released there has been an upgrade to a new solvent dispenser.Device history record review for model 42521e lot number 23109021 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 02oct2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
It was reported that bd alaris smartsite gravity set had flow issues the following information was received by the initial reporter with the following verbatim: no flow through set.Will have to get lot # from (b)(6) during your follow up.Per (b)(6), 5 occurrences over the past 2 weeks.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19278614
Report Number9616066-2024-00689
Device Sequence Number6336157
Product Code FPA
UDI-Device Identifier10885403274251
UDI-Public(01)10885403274251
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/02/2026
Device Catalogue Number42521E
Device Lot Number23109021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown